Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A construction of Lie algebras from a class of ternary algebras

Author: John R. Faulkner
Journal: Trans. Amer. Math. Soc. 155 (1971), 397-408
MSC: Primary 17B05
MathSciNet review: 0294424
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A class of algebras with a ternary composition and alternating bilinear form is defined. The construction of a Lie algebra from a member of this class is given, and the Lie algebra is shown to be simple if the form is nondegenerate. A characterization of the Lie algebras so constructed in terms of their structure as modules for the three-dimensional simple Lie algebra is obtained in the case the base ring contains 1/2. Finally, some of the Lie algebras are identified; in particular, Lie algebras of type $ {E_8}$ are obtained.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 17B05

Retrieve articles in all journals with MSC: 17B05

Additional Information

Keywords: Lie algebras, Jordan algebras, ternary algebra, simple Lie algebras, Lie algebras of type $ {E_7}$, Lie algebras of type $ {E_8}$
Article copyright: © Copyright 1971 American Mathematical Society